MAUDE Adverse Event Report: ENCORE MEDICAL L.P. SL-PLUS AND SLR-PLUS; HEAD, FEMORAL, COCR 28/+10.5MM

ENCORE MEDICAL L.P. SL-PLUS AND SLR-PLUS; HEAD, FEMORAL, COCR 28/+10.5MM
Model Number 497-28-105
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Event or Problem Description
2nd revision surgery - due to possible infection.
 
Additional Manufacturer Narrative
Corrected data: initial reporter name and address.Manufacturer narrative: the reason for this revision surgery was due to infection.The previous surgery and the surgery detailed in this investigation occurred over 30 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming medical reports(ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was reported as an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
SL-PLUS AND SLR-PLUS
Common Device Name
HEAD, FEMORAL, COCR 28/+10.5MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445 TX 78758 5445
MDR Report Key8833345
Report Number1644408-2019-00713
Device Sequence Number3039639
Product Code JDI
UDI-Device Identifier00888912087285
UDI-Public(01)00888912087285
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Model Number497-28-105
Device Catalogue Number497-28-105
Device Lot Number632C1092
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
495-01-085. LOT 549U1037; 495-01-085. LOT 549U1037
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR